MAUDE Adverse Event Report: COOK INC STANDARD FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC STANDARD FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a steptostocomy with stent procedure (replacing ureteroscopy stent), the wire broke when placing the ureteral stent.The wire was run up the ureter and the stent was run up the wire for placement.When an attempt was made to remove the wire, it began to strip.The wire and stent had to be removed together in order to get it out of the patient.Another wire was opened and the stent was replaced.The case was completed without the patient experiencing any additional adverse events.The patient's condition was unknown.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Product has been received and the investigation is ongoing.A follow up report will be sent upon completion of the investigation.
 
Event or Problem Description
During a steptostocomy with stent procedure (replacing ureteroscopy stent), the wire broke when placing the ureteral stent.The wire was run up the ureter and the stent was run up the wire for placement.When an attempt was made to remove the wire, it began to strip.The wire and stent had to be removed together in order to get it out of the patient.Another wire was opened and the stent was replaced.The case was completed without the patient experiencing any additional adverse events.The patient¿s condition was unknown.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: one used standard fixed core wire guide was returned for evaluation.Visual examination noted the length of the wire guide is approximately 143 cm.The ptfe coating is missing from the tip to approximately 30 cm from tip of the wire guide.The distal weld connection has separated from the coil and safety, resulting in coil elongation with safety and mandril wire exposure occurring.A further examination of the guide, measuring in its correct condition, discovered that approximately 23.0 cm of the coil, including the weld connection was missing.2 cm of the distal tip of the flat wire is kinked over itself and two additional areas are kinked over.This complaint is confirmed based on the evaluation of the returned product.Based on the provided information a definitive root cause cannot be established.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed there were no non-conformances identified during the manufacturing process that would have caused or contributed to the reported product issue.A review of complaint history for this product/lot number combination revealed there have been no other similar complaints received.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
STANDARD FIXED CORE WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5956357
Report Number1820334-2016-00969
Device Sequence Number704474
Product Code OCY
UDI-Device Identifier00827002145443
UDI-Public(01)00827002145443(17)190520(10)6985676
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number635413
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/22/2016
Supplement Date Received by ManufacturerNot provided
08/22/2017
Initial Report FDA Received Date09/16/2016
Supplement Report FDA Received Date11/16/2016
08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1